Missouri, 2025

Flash Flooding and Damaging Winds in Missouri, June 23 to 25, 2025

June 23 to 25, 2025 · NWS EAX · 26 events in 9 counties and zones

Storms bring damaging wind gusts, heavy rain, and flooding to portions of NW and north central Missouri.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

Storms bring damaging wind gusts, heavy rain, and flooding to portions of NW and north central Missouri.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 23, 5:18 PM CST, 1 hour 42 minutes earlier. Its key messages:

  • * Slow moving cold front is expected to work south tonight approaching the I-70 corridor. Storms along and north of the front could produce very heavy rainfall, and a strong wind gust or two. * Warm and muggy conditions return Wednesday - late week, with the potential for periodic storms late week into the weekend.
Area forecast discussion, Jun 23, 5:18 PM CST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
618 PM CDT Mon Jun 23 2025

...Updated 00z Aviation...

.KEY MESSAGES...

* Slow moving cold front is expected to work south tonight
  approaching the I-70 corridor. Storms along and north of the
  front could produce very heavy rainfall, and a strong wind
  gust or two.

* Warm and muggy conditions return Wednesday - late week, with
  the potential for periodic storms late week into the weekend.

&&

.DISCUSSION...
Issued at 349 PM CDT Mon Jun 23 2025

Cold front associated with an area of low pressure centered over the
Hudson Bay extends from northeast Iowa into far southeastern
Nebraska as of 20Z. While cumulus have begun to develop ahead of the
front, atmosphere remains weakly capped with surface approaching
convective temp in eastern Kansas. Convection has begun to develop
along the surface front as atmosphere has become increasingly
unstable with 7.5-8.0 C/km lapse rates from 750 - 600 mb yielding
~3000 J/kg of surface based CAPE. Upper level divergence from the
right entrance region of the upper level jet is more concentrated
across northern Missouri but remains broadly across the region
tonight into Tuesday. As convection increases in the vicinity of the
front, expect the cold front to work south and become the focus for
additional storms tonight. With very deep warm cloud depths near 12K
feet and PWat values near 2", am concerned about the potential for
heavy rainfall in locations that see storms train and backbuild
along the front. CAMs have suggested the potential for isolated
rainfall amounts of 3-5+" with training storms along the front
across northeast Kansas into northwest Missouri/far southeast
Nebraska tonight into Tuesday.  With dry conditions leading into the
event and only isolated locations potentially exceeding flash flood
guidance, am not considering a flash flood watch at this time.
Current wind shear is very weak (0-6 km bulk shear < 25 knots)
limiting the severe threat potential. Wind shear increases slightly
this evening as the low level jet increases ahead of the front
ticking up towards 30 knots this evening across northern Missouri,
potentially leading to isolated strong to severe storm through the
evening hours. With the very warm environment, height of the 50 dbz
is near 40k. Downdraft CAPE of near 1000 J/kg is enough to lead to a
strong wind gust or two with stronger more organized storms.Anoy
outflow boundaries that develop could also serve as a focusing
mechanism for additional convection.

Additional storms are expected tonight into Tuesday largely along
and north of the stalling boundary across the region. With
relatively weak wind shear and relatively weak cap, severe threat
along and north of the boundary is possible with any organized
storms capable of producing a strong wind gust or two. Am not
expecting heat advisory conditions tomorrow with clouds and
scattered storms throughout the day.

Lingering boundary is expected to lift back north as a warm front
Tuesday night into Wednesday leading to warm and muggy conditions
spreading regionwide. Addtional ridge riding short waves are
expected to lead to additional chances of storms late week, though
there is low model agreement outside of storm potential beyond
Thursday night.

&&

.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 615 PM CDT Mon Jun 23 2025

Front will slowly move southeastward out of Nebraska and Kansas
and expecting multiple rounds of pop up shower and thunderstorm
activity. MVFR ceilings may occur with heavier precipitation.
Some models show brief periods of IFR ceilings but confidence
not high enough to place in current 00z TAFs. Timing of
storms/showers has been difficult. TAFs reflect periods of
highest probabilities for occurrence of precipitation at the
terminals.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT this evening for MOZ001>008-
     011>017-020>025-028>033-037>040-043>046-053-054.
KS...Heat Advisory until 7 PM CDT this evening for KSZ025-057-060-
     102>105.

&&

DISCUSSION...BT
AVIATION...Krull
Hazardous weather outlook, Jun 23, 4:05 AM CST, 14 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0505 AM CDT Mon Jun 23 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-241005-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0505 AM CDT Mon Jun 23 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.KEY MESSAGES...

- Hot and humid conditions persist through Monday with heat
  indices near or above 100 degrees F.

- Thunderstorms possible Monday afternoon into early Tuesday
  mainly for the northwest corner of Missouri. The strongest
  storms could produce damaging winds. Heavy rainfall could lead
  to localized flooding. The strongest storms expected Monday
  afternoon into the evening.

- Hot and humid conditions continue through the week. Multiple chances
  for rain and periods of increased cloud cover may provide
  some relief from the heat.

In the hours before

Special weather statement, Jun 23, 5:29 PM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
629 PM CDT Mon Jun 23 2025

MOZ001-240000-
Atchison MO-
629 PM CDT Mon Jun 23 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN ATCHISON...NORTHWESTERN
NODAWAY AND NORTHWESTERN HOLT COUNTIES THROUGH 700 PM CDT...

At 629 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fairfax, or 8 miles south of Tarkio, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tarkio, Fairfax, Blanchard, and Westboro.

This includes Interstate 29 between mile markers 102 and 104.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Missouri.

&&

LAT...LON 4058 9520 4048 9520 4048 9518 4035 9518
      4026 9525 4026 9543 4030 9551 4058 9536
TIME...MOT...LOC 2329Z 208DEG 31KT 4033 9536

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BT

The radar

The Omaha radar (KOAX), 122 km away, was scanning. The volume nearest the first event began at 00:59 UTC.

Open the radar archive at this moment

Event by event

12 heavy rain, 11 thunderstorm wind, 3 flash flood. Local standard time, as filed.

Heavy Rain, Atchison

When
June 23, 7:00 PM CST to June 24, 6:00 AM CST
Where
Atchison County, 0.69 mi N of Rockport
Reported by
COOP Observer
Coordinates
40.430, -95.520

Coop Observer near Rock Port reports 4.12 inches of rain from the night of June 23 into the morning of June 24.

Heavy Rain, Worth

When
June 23, 7:00 PM CST to June 24, 9:30 AM CST
Where
Worth County, 0.53 mi E of Sheridan
Reported by
Emergency Manager
Coordinates
40.520, -94.610

EM reports 6.11 inches of rain in Sheridan.

Heavy Rain, Worth

When
June 23, 7:00 PM CST to June 25, 6:00 AM CST
Where
Worth County, 0.87 mi NE of Grant City
Reported by
CoCoRaHS
Coordinates
40.490, -94.410

Two day Cocorahs rainfall total from Grant City of 7.55 inches of rain.

Heavy Rain, Harrison

When
June 23, 7:00 PM CST to June 25, 1:00 AM CST
Where
Harrison County, 3.77 mi WSW of Hatfield
Reported by
Public
Coordinates
40.500, -94.210

Personal weather station in far NW Harrison County reports 7.07 inches of rain over the last 36 hours.

Heavy Rain, Nodaway

When
June 23, 7:00 PM CST to June 25, 6:00 AM CST
Where
Nodaway County, 0.69 mi S of Maryville
Reported by
CoCoRaHS
Coordinates
40.340, -94.870

Two day rainfall total from Maryville of 5.68 inches of rain.

Heavy Rain, Mercer

When
June 23, 7:00 PM CST to June 25, 1:00 AM CST
Where
Mercer County, 2.32 mi NNW of Saline
Reported by
Public
Coordinates
40.560, -93.740

Personal weather station in far NW Mercer County just south of the Iowa border reports 5.95 inches of rain over the course of about 36 hours.

Heavy Rain, Nodaway

When
June 23, 7:00 PM CST to June 24, 7:00 AM CST
Where
Nodaway County, Conception
Reported by
COOP Observer
Coordinates
40.250, -94.680

Observer in Conception reports 5.92 inches of rain from the evening of June 23 into the morning of June 24.

Thunderstorm Wind, Buchanan

When
June 23, 7:36 PM CST to 7:37 PM CST
Where
Buchanan County, 2.14 mi SSW of South St Joseph
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
39.700, -94.860

Downed tree and wires near Tucker Street in south St. Joseph. Time estimated from radar.

Thunderstorm Wind, Buchanan

When
June 23, 7:36 PM CST to 7:37 PM CST
Where
Buchanan County, 0.87 mi NW of St Joseph
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
39.780, -94.860

Multiple reports of downed trees and wires between Green Street and Highland Avenue.

Thunderstorm Wind, Andrew

When
June 23, 7:40 PM CST to 7:41 PM CST
Where
Andrew County, 5.23 mi SE of Amazonia
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
39.820, -94.840

Multiple reports of downed tree limbs and wires near County Line Road.

Thunderstorm Wind, Buchanan

When
June 23, 7:44 PM CST to 7:45 PM CST
Where
Buchanan County, 1.74 mi SE of Industrial City
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
39.800, -94.830

Multiple reports of downed tree limbs and wires near Karnes Road.

Thunderstorm Wind, Andrew

When
June 23, 7:52 PM CST to 7:54 PM CST
Where
Andrew County, 3.83 mi NW of Rochester
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
39.960, -94.750

Reports of downed limbs and wires near Happy Holler Lake Conservation Area.

Thunderstorm Wind, Andrew

When
June 23, 7:52 PM CST to 7:54 PM CST
Where
Andrew County, 2.97 mi SE of Helena
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
39.890, -94.630

Downed wires near Route V.

Heavy Rain, Gentry

When
June 23, 8:00 PM CST to June 24, 6:00 AM CST
Where
Gentry County, 2.81 mi S of Alanthus Grove
Reported by
CoCoRaHS
Coordinates
40.260, -94.560

Cocorahs report north of Stanberry of 4.25 inches of rain through 7 am June 24th.

Heavy Rain, Gentry

When
June 23, 8:00 PM CST to June 25, 12:00 AM CST
Where
Gentry County, 1.73 mi WNW of Albany Meml Arpt
Reported by
Public
Coordinates
40.260, -94.380

Personal weather station NW of Albany. 8.54 inches over the last 28 hours.

Heavy Rain, Gentry

When
June 23, 8:00 PM CST to June 25, 6:00 AM CST
Where
Gentry County, 0.69 mi N of Albany
Reported by
CoCoRaHS
Coordinates
40.260, -94.330

Two day Cocorahs rainfall report near Albany of 8.72 inches of rain.

Heavy Rain, Harrison

When
June 23, 8:00 PM CST to June 25, 1:00 AM CST
Where
Harrison County, 2.1 mi E of Pawnee
Reported by
Public
Coordinates
40.520, -94.010

Personal weather station north of Eagleville reports 6.80 inches of rain over the past 36 hours.

Thunderstorm Wind, Buchanan

When
June 23, 8:12 PM CST to 8:13 PM CST
Where
Buchanan County, 1.27 mi ESE of Agency
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.640, -94.730

Dispatch reports multiple trees downed near Agency.

Thunderstorm Wind, Buchanan

When
June 23, 8:15 PM CST to 8:17 PM CST
Where
Buchanan County, 3.19 mi NNE of Frazier
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
39.670, -94.650

Downed trees and wires near Route 31.

Thunderstorm Wind, Buchanan

When
June 23, 8:20 PM CST to 8:22 PM CST
Where
Buchanan County, 5.99 mi ESE of San Antonio
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
39.730, -94.600

Downed tree across County Line Road.

Thunderstorm Wind, Clinton

When
June 23, 8:25 PM CST to 8:26 PM CST
Where
Clinton County, 5.23 mi NW of Perrin
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
39.730, -94.480

Multiple reports of downed limbs and wires near Stewartsville.

Thunderstorm Wind, Clinton

When
June 23, 8:29 PM CST to 8:30 PM CST
Where
Clinton County, 2.14 mi NNE of Starfield
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
39.660, -94.520

Downed wires near 312th Street.

Heavy Rain, Gentry

When
June 23, 9:00 PM CST to June 25, 1:00 AM CST
Where
Gentry County, 0.87 mi SE of Stanberry
Reported by
Public
Coordinates
40.210, -94.540

Personal weather station from Stanberry reports 5.87 inches of rain over the course of about 36 hours.

Flash Flood, Worth

When
June 24, 4:00 AM CST to 12:00 PM CST
Where
Worth County, 1.34 mi N of Irena to 0.4 mi NNE of Allendale
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.569, -94.399

Flash flooding across eastern portions of Worth County due to widespread 6 plus inches of rain.

Flash Flood, Gentry

When
June 24, 4:00 AM CST to 12:00 PM CST
Where
Gentry County, 2.32 mi NNE of Envart to 1.49 mi NE of Siloam City
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.400, -94.530

Flash flooding across portions of Gentry County due to widespread 6 plus inches of rain.

Flash Flood, Harrison

When
June 24, 4:00 AM CST to 12:00 PM CST
Where
Harrison County, 7.49 mi WNW of Hatfield to 3.78 mi W of Andover
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.569, -94.283

Flash flooding across portions of Harrison County due to widespread 6 plus inches of rain.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1256577, 1256583, 1256586, 1256587, 1256589, 1256591, 1256597, 1256604, 1256605, 1256606, 1256607, 1256612, 1256613, 1256579, 1256584, 1256585, 1256588, 1256602, 1256611, 1256614, 1256608, 1256610, 1256590, 1256601, 1256615, 1256622.